Arkansas, 2003

Hail in Arkansas, July 31, 2003

July 31, 2003 · NWS LZK · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 31, 2:40 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 31, 2:40 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT THU JUL 31 2003

FRONT EXITED STATE TO SOUTH EARLIER THIS AFTERNOON...WITH MOSTLY DRY
WEATHER LEFT BEHIND. A FEW THUNDERSTORMS DEVELOPING IN SOUTHERN
MISSOURI...AND ISOLATED PRECIPITATION MAY DRIFT INTO NORTHERN
ARKANSAS THIS EVENING BEFORE DISSIPATING. OTHERWISE...MOSTLY DRY
CONDITIONS WILL LAST THROUGH FRIDAY.

HIGH PRESSURE TO WEST CIRCULATING NORTHERLY FLOW ALOFT...WITH NEXT
FRONT RIDING FLOW TOWARD ARKANSAS BY LATE FRIDAY NIGHT. GOING
FORECAST HAS CHANCE OF SHOWERS/THUNDERSTORMS BY DAWN SATURDAY ACROSS
NORTHERN COUNTIES...AND THIS LOOKS GOOD.

APPEARS THAT FRONT HAS ENOUGH MOMENTUM TO CARRY THROUGH MUCH OF
STATE ON SATURDAY. CHANCES FOR PRECIPITATION WILL SPREAD SOUTH WITH
FRONT. WITH PLENTY OF CLOUDS AROUND...LOOKS LIKE TEMPERATURES WILL
BE HELD DOWN A BIT SATURDAY AFTERNOON.

FRONT APPEARS TO STALL ACROSS SOUTHERN ARKANSAS SATURDAY
NIGHT/SUNDAY. WEAK SYSTEMS ALOFT WILL INTERACT WITH FRONT INTO EARLY
NEXT WEEK WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE
FORECAST.

TEMPERATURES LOOK FAIRLY NORMAL LATE IN THE WEEKEND AND EARLY NEXT
WEEK...WITH UPPER 80S/MID 90S DURING DAYTIME AND UPPER 60S TO MID
70S AT NIGHT.

HRO   69  90  70  86 /  10  10  30  30
LIT   71  92  73  90 /  10  10  10  40
HOT   71  93  73  91 /  10  10  10  40
PBF   72  93  74  92 /  10  10  10  40

.LZK...NONE.

46
Hazardous weather outlook, Jul 31, 4:00 AM CST, 12 hours 6 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 31 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED. A WEAK FRONTAL SYSTEM WILL MOVE
SOUTHWARD OUT THE STATE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS
WILL OCCUR OVER THE SOUTHERN SECTIONS...MAINLY THIS MORNING...BUT
NONE ARE EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UPPER LEVEL LOW PRESSURE AND ANOTHER COLD FRONT WILL COMBINE TO
BRING SCATTERED SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT TO THE
NORTHERN SECTIONS OF ARKANSAS. A FEW OF THE STORMS COULD BE SEVERE.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN MOST AREAS
SATURDAY AND SATURDAY NIGHT...WITH A FEW STORMS POSSIBLY BECOMING
SEVERE.

THE MAIN SEVERE WEATHER THREAT WITH THE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN THE NORTH LATE FRIDAY
NIGHT...AND OVER MOST SECTIONS ON SATURDAY AND SATURDAY NIGHT.

38/22

The radar

The Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Boone

When
July 31, 4:06 PM CST
Where
Boone County, 2 mi E of Valley Spgs
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.150, -92.967

Hail, Boone

When
July 31, 4:19 PM CST
Where
Boone County, Valley Spgs
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.150, -93.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329636, 5329637.